Alert archive / North Dakota / Tornado Warnings in 2010
Tornado Warning 35, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jul 12, 2010, 8:47 PM CDT for Mountrail County, North Dakota. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2010, 8:47 PM CDT (01:47 UTC)
- Expired
- Jul 12, 2010, 9:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Mountrail County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 9:21 PM CDT | HAIL 1.5 | 5 Ne Stanley, ND | HAIL ONGOING. |
| Jul 12, 9:23 PM CDT | HAIL 2 | 7 Ne Stanley, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 8:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1757 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
348 WFUS53 KBIS 130147 TORBIS NDC061-130230- /O.NEW.KBIS.TO.W.0035.100713T0147Z-100713T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 847 PM CDT MON JUL 12 2010 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... CENTRAL MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA... * UNTIL 930 PM CDT. * AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR ROSS...OR 52 MILES SOUTHEAST OF CROSBY...AND MOVING EAST AT 15 MPH. * THIS DANGEROUS STORM WILL BE NEAR... STANLEY AROUND 910 PM CDT. PALERMO AROUND 930 PM CDT. THIS TORNADO WARNING REPLACES THE PREVIOUS TORNADO WARNING IN EFFECT FOR NORTHWEST MOUNTRAIL COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR THE SAME AREA. && LAT...LON 4846 10214 4821 10227 4832 10265 4848 10258 TIME...MOT...LOC 0147Z 284DEG 13KT 4836 10250 $$ KINNEY
2 follow-up statements
558 WWUS53 KBIS 130159 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 859 PM CDT MON JUL 12 2010 NDC061-130230- /O.CON.KBIS.TO.W.0035.000000T0000Z-100713T0230Z/ MOUNTRAIL ND- 859 PM CDT MON JUL 12 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL MOUNTRAIL COUNTY UNTIL 930 PM CDT... AT 857 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A ROTATING STORM. A TORNADO MAY DEVELOP AT ANY TIME. THIS DANGEROUS STORM WAS LOCATED ABOUT 3 MILES NORTHWEST OF STANLEY...OR 54 MILES SOUTHEAST OF CROSBY...MOVING EAST AT 15 MPH. THIS DANGEROUS STORM WILL BE NEAR... STANLEY AROUND 915 PM CDT. PALERMO AROUND 930 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4848 10251 4846 10214 4821 10227 4831 10260 TIME...MOT...LOC 0159Z 280DEG 12KT 4836 10246 $$ KINNEY
411 WWUS53 KBIS 130213 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 913 PM CDT MON JUL 12 2010 NDC061-130230- /O.CON.KBIS.TO.W.0035.000000T0000Z-100713T0230Z/ MOUNTRAIL ND- 913 PM CDT MON JUL 12 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL MOUNTRAIL COUNTY UNTIL 930 PM CDT... AT 910 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A ROTATING STORM CAPABLE OF PRODUCING A TORNADO AT ANY TIME. THIS STORM WAS LOCATED ABOUT 3 MILES NORTH OF STANLEY...OR 51 MILES WEST OF MINOT...MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... PALERMO AROUND 930 PM CDT. IN ADDITION...THIS STORM MAY PRODUCE PING PONG BALL SIZED HAIL AND STRAIGHT LINE WINDS OVER 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 4828 10250 4848 10244 4846 10214 4821 10227 TIME...MOT...LOC 0212Z 274DEG 14KT 4837 10239 $$ KINNEY
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 12, 3:45 PM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 12, 3:45 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT MON JUL 12 2010 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... THE PROSPECTS FOR RAIN THIS EVENING THROUGH TOMORROW...AS WELL AS A CHANCE FOR SEVERE THUNDERSTORMS TONIGHT...ARE THE MAIN FORECAST CONCERNS DURING THE SHORT TERM. MODELS ARE IN FAIR AGREEMENT...SO HAVE UTILIZED A MODEL BLEND FOR THE FORECAST...ALTHOUGH WITH A BIT OF A LEAN TOWARDS THE 12Z GFS AS ITS SOLUTION HAS BEEN MORE CONSISTENT RUN TO RUN. CURRENTLY...STRONG WARM ADVECTION HAS RESULTED FROM RETURN FLOW BEHIND A LARGE SURFACE HIGH CURRENTLY MOVING INTO THE GREAT LAKES AREA. A LARGE CUT-OFF LOW AT 500 MB HAS BEGUN TO SLIDE DOWN THE CANADIAN ROCKIES...AND IS BRINGING LOWER HEIGHTS AND COOLER AIR INTO THE UPPER LEVELS OVER EASTERN MONTANA AND THE DAKOTAS. AS A COLD FRONT APPROACHES THE WESTERN PART OF THE CWA TONIGHT...IT SHOULD PROVIDE THE LIFT NECESSARY TO TAP INTO MODEL FORECAST CAPE VALUES OF 1000 TO 1500 J/KG. 0-6 KM BULK SHEAR APPROACHES 40 TO 50 KNOTS...SO DYNAMICS WOULD SUPPORT ORGANIZED CONVECTION...MOST LIKELY BOWING LINES AND ISOLATED SUPERCELLS. IN ADDITION...DAYTIME HEATING HAS PRODUCED SLIGHTLY UNSTABLE CONDITIONS OVER EASTERN MONTANA. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR A PORTION OF FAR WESTERN NORTH DAKOTA. THINKING THAT UNLESS WE SEE A LITTLE SOMETHING FIRE WITH MAX HEATING LATE THIS AFTERNOON...THE MAIN THREAT FOR WESTERN NORTH DAKOTA WILL NOT BE UNTIL LATE IN THE WATCH PERIOD. THE FRONT IS EXPECTED TO PASS THROUGH THE WEST AFTER MIDNIGHT...AND THE CENTER OF THE STATE BY MIDDAY TUESDAY. LOSS OF DAYTIME HEATING SHOULD REDUCE THE CHANCE OF SEVERE OVERNIGHT...ALTHOUGH MODEL FORECASTS HINT AT THE DEVELOPMENT OF A LOW LEVEL JET THAT COULD KEEP CONVECTION ALIVE AND STRONG THROUGH THE NIGHT AND EARLY MORNING AS IT PASSES OVER BISMARK AND MINOT. THE THREAT OF SEVERE WEATHER RETURNS TUESDAY AFTERNOON AND EVENING IN MY FAR EASTERN COUNTIES ONCE DAYTIME HEATING ONCE AGAIN INCREASES INSTABILITIES AHEAD OF THE FRONT. TIGHTENING GRADIENT ON THE SOUTHERN AND WESTERN SIDE OF THE SURFACE LOW TO OUR NORTH LOOKS TO ALSO KEEP WINDS ON THE GUSTY SIDE THROUGH THE NEXT 48 HOURS OR SO. AFTER FRONTAL PASSAGE...TEMPS SHOULD ONCE AGAIN COOL TO BELOW NORMAL VALUES...WITH HIGHS IN THE LOW 70S LIKELY ACROSS MUCH OF THE STATE. BUILDING HIGH PRESSURE AT THE SURFACE AND RIDGING ALOFT SHOULD KEEP THINGS DRY THROUGH THE REMAINDER OF THE PERIOD...WITH THE EXCEPTION OF MY FAR NORTHERN COUNTIES WHICH COULD BE CLOSE ENOUGH TO THE UPPER LEVEL LOW TO SEE SOME SHOWERS WEDNESDAY. OTHERWISE...MOSTLY CLEAR SKIES AND COOLER TEMPS ARE EXPECTED THROUGH UNTIL THURSDAY...WHEN HIGHS ARE EXPECTED TO RETURN TO THE 80S WITH PLENTY OF INSOLATION AND THE RETURN OF SOUTHERLY FLOW AND WARM ADVECTION. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT... HEIGHT FIELDS AMONGST THE EXTENDED MODELS ARE IN DECENT AGREEMENT THROUGH THE PERIOD WITH SOME DISCREPANCY ON THE OVERALL AMPLIFICATION OF THE HEIGHT FIELD BEYOND SATURDAY. DESPITE THAT STILL A MODERATE TO HIGH CONFIDENCE IN MOST OF THE FORECASTING TIMING AND DETAILS. FRIDAY...A TRANSITORY BROAD RIDGE LOOKS TO KEEP THE FORECAST DRY DURING THE DAY...BUT A SURFACE LOW PRESSURE AND TRAILING COLD FRONT SCOOTS ALONG SOUTHERN CANADA LATE FRIDAY NIGHT INTO SATURDAY. THIS FRONT HAS SUPPORT ON BOTH THE GFS AND ECMWF FOR A FRONTAL PASSAGE ACROSS CENTRAL NORTH DAKOTA DURING THE DAY SATURDAY PRODUCING A SLIGHT CHC TO CHC OF SHOWERS AND THUNDERSTORMS. THIS THREAT CONTINUES INTO EARLY SATURDAY NIGHT. A RETURN TO NEARLY A ZONAL FLOW COMMENCES ON SUNDAY FOR A DRY DAY. THE NEXT SHORTWAVE LOOKS TO AFFECT WESTERN AND CENTRAL NORTH DAKOTA MONDAY INTO MONDAY NIGHT. EXPECT TEMPERATURES AROUND 90/LOWER 90S FRIDAY AND UPPER 80S SATURDAY PRIOR TO THE COLD FRONTAL PASSAGE. EXPECT COOLER WEATHER BY SUNDAY WITH HIGHS IN THE LOWER 80S. OVERNIGHT LOWS RANGING FROM 55 TO 60 THROUGH THE EXTENDED PERIOD. && .AVIATION...A COLD FRONT WILL MOVE INTO THE WESTERN NORTH DAKOTA AERODROMES KISN/KDIK BETWEEN 09Z-12Z TUESDAY...THEN PASSING THROUGH MINOT AND BISMARCK BETWEEN 18Z AND 21Z TUESDAY...AND FINALLY REACHING JAMESTOWN KJMS AROUND 00Z WEDNESDAY OR SHORTLY THEREAFTER. AN AREA OF SHOWERS AND THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE COLD FRONT AFFECTING THE AERODROMES TONIGHT THROUGH TUESDAY. IT APPEARS THE BEST THREAT OF PRECIPITATION ACROSS KISN/KDIK WILL OCCUR BETWEEN 00Z-06Z TUESDAY...THEN 06Z-15Z TUESDAY IN KMOT/KBIS...AND 15Z-00Z FOR KJMS. SOME THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL...GUSTY WINDS...AND HEAVY RAIN. VFR CONDITIONS WILL PREVAIL OUTSIDE OF THE SHOWERS AND THUNDERSTORMS...BUT WILL BRIEFLY FALL INTO THE MVFR RANGE WITHIN AREAS OF HEAVY/SEVERE THUNDERSTORMS. && .HYDROLOGY...WITH HIGH PRECIPITABLE WATER VALUES ADVECTING INTO THE AREA THIS AFTERNOON AND TONIGHT...ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE CAPABILITY OF PRODUCING VERY HEAVY RAINFALL. FORTUNATELY IT APPEARS THERE SHOULDNT BE ANY SLOW MOVERS. HOWEVER...WILL HAVE TO MONITOR. WE HAVE DRIED OUT SOME MOST AREAS THE LAST WEEK OR SO...BUT FLASH FLOOD GUIDANCE REMAINS ON THE LOW SIDE ACROSS PORTIONS OF THE WEST. WILL ADD A MENTION OF HEAVY RAIN TO THE ZONES FOR TONIGHT AND TUESDAY. .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BPN LONG TERM/AVIATION...SIMOSKO HYDROLOGY...HAMILTON
Hazardous weather outlook, Jul 12, 4:45 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 445 PM CDT MON JUL 12 2010 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-132145- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 445 PM CDT MON JUL 12 2010 /345 PM MDT MON JUL 12 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO WESTERN NORTH DAKOTA THIS EVENING AND CENTRAL NORTH DAKOTA LATE TONIGHT THERE IS A CHANCE THAT SOME OF THESE STORMS MAY BE SEVERE...WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AS THE SURFACE FRONT PROGRESSES EASTWARD. SOME OF THESE STORMS MAY BE SEVERE. THE CHANCE OF THUNDERSTORMS REMAINS IN THE FORECAST TUESDAY NIGHT THROUGH WEDNESDAY AS THE ASSOCIATED UPPER LEVEL LOW MOVES EAST ACROSS SOUTH CENTRAL CANADA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Special weather statement, Jul 12, 6:52 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 652 PM CDT MON JUL 12 2010 NDZ002-009-010-130030- BURKE ND-MOUNTRAIL ND-WILLIAMS ND- 652 PM CDT MON JUL 12 2010 ...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN WILLIAMS...NORTHWESTERN MOUNTRAIL AND SOUTHWESTERN BURKE COUNTIES UNTIL 730 PM CDT... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TIOGA...OR 34 MILES NORTHEAST OF WILLISTON...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TIOGA... MCGREGOR... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KINNEY
Special weather statement, Jul 12, 7:30 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 730 PM CDT MON JUL 12 2010 NDZ009-010-130115- MOUNTRAIL ND-WILLIAMS ND- 730 PM CDT MON JUL 12 2010 ...SPECIAL WEATHER STATEMENT FOR EASTERN WILLIAMS AND NORTHWESTERN MOUNTRAIL COUNTIES UNTIL 815 PM CDT... AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF TIOGA...OR 40 MILES SOUTHEAST OF CROSBY...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WHITE EARTH... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. KINNEY
Special weather statement, Jul 12, 7:51 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 751 PM CDT MON JUL 12 2010 NDZ018-032-033-130130- BILLINGS ND-DUNN ND-STARK ND- 651 PM MDT MON JUL 12 2010 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN DUNN...NORTHWESTERN STARK AND SOUTHERN BILLINGS COUNTIES UNTIL 730 PM MDT... AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MEDORA...OR 31 MILES WEST OF DICKINSON... MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FRYBURG... BELFIELD... SOUTH FAIRFIELD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEINERT
Special weather statement, Jul 12, 7:53 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 753 PM CDT MON JUL 12 2010 NDZ017-018-032-130145- BILLINGS ND-DUNN ND-MCKENZIE ND- 653 PM MDT MON JUL 12 2010 ...SPECIAL WEATHER STATEMENT FOR SOUTHERN MCKENZIE...WESTERN DUNN AND NORTHEASTERN BILLINGS COUNTIES UNTIL 745 PM MDT... AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF SOUTH FAIRFIELD...OR 37 MILES NORTHWEST OF DICKINSON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM...ALONG WITH DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRASSY BUTTE... OAKDALE... KILLDEER... FAIRFIELD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. HEINERT
Local storm report, Jul 12, 8:28 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
828 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TORNADO 6 NW ROSS 48.37N 102.64W
07/12/2010 MOUNTRAIL ND TRAINED SPOTTER
TORNADO LASTED FOR 4 MINUTES FROM 816 PM THROUGH 819 PM,
THEN LIFTED.
&&
VROLLERSpecial weather statement, Jul 12, 8:37 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 837 PM CDT MON JUL 12 2010 NDZ018-032-033-130215- BILLINGS ND-DUNN ND-STARK ND- 737 PM MDT MON JUL 12 2010 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN DUNN...NORTHWESTERN STARK AND EASTERN BILLINGS COUNTIES UNTIL 815 PM MDT... AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF BELFIELD...OR 19 MILES NORTHWEST OF DICKINSON...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NEW HRADEC... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:00 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 45 min |
| Jul 12, 8:15 PM CDT | Tornado Warning | BIS | Mountrail | 45 min |
| Jul 12, 8:54 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 66 min |
| Jul 12, 9:26 PM CDT | Tornado Warning | BIS | Mountrail | 49 min |
| Jul 12, 9:33 PM CDT | Tornado Warning | BIS | Stark | 27 min |
| Jul 12, 9:49 PM CDT | Areal Flood Advisory | BIS | Stark | 112 min |
| Jul 12, 10:00 PM CDT | Tornado Warning | BIS | Stark | 30 min |
| Jul 12, 10:14 PM CDT | Tornado Warning | BIS | Mountrail, Renville, Ward | 46 min |
| Jul 12, 10:30 PM CDT | Tornado Warning | BIS | Hettinger, Stark | 30 min |
| Jul 13, 12:06 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 39 min |
| Jul 13, 12:40 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 65 min |
| Jul 13, 1:26 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 64 min |
| Jul 13, 2:01 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Williams | 59 min |
| Jul 13, 3:03 AM CDT | Areal Flood Advisory | BIS | Mountrail | 3 hr |
| Jul 13, 1:46 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan | 59 min |
| Jul 13, 1:57 PM CDT | Areal Flood Advisory | BIS | Emmons, Kidder, Logan | 4 hr |
| Jul 13, 2:10 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan, Stutsman | 65 min |
| Jul 13, 2:46 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 59 min |
| Jul 13, 2:57 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 63 min |
| Jul 13, 3:29 PM CDT | Flash Flood Warning | BIS | Stutsman | 95 min |
| Jul 13, 3:42 PM CDT | Areal Flood Advisory | BIS | Stutsman | 2 hr |
| Jul 13, 3:42 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 63 min |
| Jul 13, 3:56 PM CDT | Tornado Warning | BIS | LaMoure, Stutsman | 34 min |
| Jul 13, 4:19 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 56 min |
| Jul 13, 6:56 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 30 min |
Nearby
Tornado Warnings in North Dakota, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.